Abstract and Applied Analysis

A Wave Equation Associated with Mixed Nonhomogeneous Conditions: The Compactness and Connectivity of Weak Solution Set

Nguyen Thanh Long and Le Thi Phuong Ngoc

Full-text: Open access

Abstract

The purpose of this paper is to show that the set of weak solutions of the initial-boundary value problem for the linear wave equation is nonempty, connected, and compact.

Article information

Source
Abstr. Appl. Anal., Volume 2007 (2007), Article ID 20295, 17 pages.

Dates
First available in Project Euclid: 27 February 2008

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1204126583

Digital Object Identifier
doi:10.1155/2007/20295

Mathematical Reviews number (MathSciNet)
MR2283962

Zentralblatt MATH identifier
1153.35355

Citation

Long, Nguyen Thanh; Ngoc, Le Thi Phuong. A Wave Equation Associated with Mixed Nonhomogeneous Conditions: The Compactness and Connectivity of Weak Solution Set. Abstr. Appl. Anal. 2007 (2007), Article ID 20295, 17 pages. doi:10.1155/2007/20295. https://projecteuclid.org/euclid.aaa/1204126583


Export citation

References

  • N. T. An and N. D. Trieu, ``Shock between absolutely solid body and elastic bar with the elastic viscous frictional resistance at the side,'' Journal of Mechanics, National Center for Scientific Research of Vietnam, vol. 13, no. 2, pp. 1--7, 1991.
  • M. Bergounioux, N. T. Long, and A. P. N. Dinh, ``Mathematical model for a shock problem involving a linear viscoelastic bar,'' Nonlinear Analysis. Theory, Methods & Applications, vol. 43, no. 5, pp. 547--561, 2001.
  • N. T. Long and T. N. Diem, ``On the nonlinear wave equation $u_tt-u_xx=f(x,t,u,u_x,u_t)$ associated with the mixed homogeneous conditions,'' Nonlinear Analysis. Theory, Methods & Applications, vol. 29, no. 11, pp. 1217--1230, 1997.
  • N. T. Long, L. V. Ut, and N. T. T. Truc, ``On a shock problem involving a linear viscoelastic bar,'' Nonlinear Analysis. Theory, Methods & Applications, vol. 63, no. 2, pp. 198--224, 2005.
  • N. T. Long and V. G. Giai, ``A wave equation associated with mixed nonhomogeneous conditions: global existence and asymptotic expansion of solutions,'' Nonlinear Analysis. Theory, Methods & Applications, vol. 66, no. 7, pp. 1526--1546, 2007.
  • M. E. Ballotti, ``Aronszajn's theorem for a parabolic partial differential equation,'' Nonlinear Analysis. Theory, Methods & Applications, vol. 9, no. 11, pp. 1183--1187, 1985.
  • K. Czarnowski, ``Structure of the set of solutions of an initial-boundary value problem for a parabolic partial differential equation in an unbounded domain,'' Nonlinear Analysis. Theory, Methods & Applications, vol. 27, no. 6, pp. 723--729, 1996.
  • J. J. Nieto, ``Hukuhara-Kneser property for a nonlinear Dirichlet problem,'' Journal of Mathematical Analysis and Applications, vol. 128, no. 1, pp. 57--63, 1987.
  • P. C. Talaga, ``The Hukuhara-Kneser property for parabolic systems with nonlinear boundary conditions,'' Journal of Mathematical Analysis and Applications, vol. 79, no. 2, pp. 461--488, 1981.
  • P. C. Talaga, ``The Hukuhara-Kneser property for quasilinear parabolic equations,'' Nonlinear Analysis. Theory, Methods & Applications, vol. 12, no. 3, pp. 231--245, 1988.
  • M. A. Krasnosel'skiĭ and P. P. Zabreĭko, Geometrical Methods of Nonlinear Analysis, vol. 263 of Fundamental Principles of Mathematical Sciences, Springer, Berlin, Germany, 1984.
  • K. Deimling, Nonlinear Functional Analysis, Springer, Berlin, Germany, 1985.
  • L. H. Hoa and L. T. P. Ngoc, ``The connectivity and compactness of solution set of an integral equation and weak solution set of an initial-boundary value problem,'' Demonstratio Mathematica, vol. 39, no. 2, pp. 357--376, 2006.